Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 233, NWS Lubbock, TX

July 29, 2017Stonewall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 29, 2017, 6:07 PM CDT for Stonewall County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2017, 6:07 PM CDT (23:07 UTC)
Expired
Jul 29, 2017, 6:30 PM CDT
In force
23 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Stonewall County, TX

The radar

The Dyess AFB radar (KDYX), 114 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2017-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2017-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2308 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

194 
WUUS54 KLUB 292307
SVRLUB
TXC433-292330-
/O.NEW.KLUB.SV.W.0233.170729T2307Z-170729T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
607 PM CDT SAT JUL 29 2017

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Northeastern Stonewall County in northwestern Texas...

* Until 630 PM CDT

* At 606 PM CDT, a severe thunderstorm was located 8 miles northeast
  of Swenson, or 8 miles north of Aspermont, moving northwest at 25
  mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Aspermont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3316 10004 3312 10022 3337 10040 3339 10005
TIME...MOT...LOC 2306Z 142DEG 22KT 3325 10018 

HAIL...1.25IN
WIND...60MPH
 
$$

55
1 follow-up statement
882 
WWUS54 KLUB 292324
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
624 PM CDT SAT JUL 29 2017

TXC433-292330-
/O.CON.KLUB.SV.W.0233.000000T0000Z-170729T2330Z/
Stonewall TX-
624 PM CDT SAT JUL 29 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN STONEWALL COUNTY...

At 623 PM CDT, a severe thunderstorm was located 7 miles northeast 
of Swenson, or 9 miles north of Aspermont, moving northwest at 20 
mph. The intensity of the storm has decreased somewhat in the past 
10 minutes through there remains an increased risk of damaging 
downburst winds.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Aspermont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3316 10004 3312 10022 3337 10040 3339 10005
TIME...MOT...LOC 2323Z 139DEG 16KT 3328 10022 

HAIL...1.00IN
WIND...60MPH
 
$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:48 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 29, 2:48 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
248 PM CDT Sat Jul 29 2017

.DISCUSSION...
A cooler and wetter pattern is expected for the region especially
for next week.

A stalled out frontal boundary was still lingering around the
region but positioned farther to the west this afternoon. The
northern end of the boundary has made it onto the caprock.
Isolated to widely scattered thunderstorms have already initiated
along the east side of the boundary within a deeper low level
theta-e ridge. Continued little to no flow aloft will lead to
little chance of organization to the convection. Low level winds
will become more easterly tomorrow as the stalled front pushes a
little farther to the west again. This will lead to a westward
spreading over the low level theta-e axis and subsequent
convection. The 500mb ridge overhead again today will begin to
shift to the west on Sunday possibly leading to increased
coverage to the convection.

A secondary but much stronger upper ridge will begin to develop
near the Great Basin beginning on Sunday. The location of this
upper ridge will position West Texas under northwest flow aloft
and northwest flow storms. This weather pattern may now last
through the end of the week. Models are slower with the
progression of a Great Lakes trough and subsequent cold front
sometime late this week. An axis of high precipitable water values
will move over the region. This may lead to heavy rainfall being
the biggest threat from the expected convection next week.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

01
Hazardous weather outlook, Jul 29, 4:29 AM CDT, 13 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
429 AM CDT Sat Jul 29 2017

TXZ021>044-300930-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
429 AM CDT Sat Jul 29 2017

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

An active northwest flow pattern is forecast to develop Sunday
night and continue through midweek. Severe thunderstorms, heavy
rain and some flooding will be possible.

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.